Alert archive / Oklahoma / Tornado Warnings in 2022
Tornado Warning 12, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Apr 23, 2022, 6:59 PM CDT for Logan County, Payne County, Oklahoma. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2022, 6:59 PM CDT (23:59 UTC)
- Expired
- Apr 23, 2022, 7:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Logan County, OK, Payne County, OK
The radar
The Norman radar (KTLX), 95 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 7:10 PM CDT | TSTM WND GST 59 | 6 Ssw Lake Carl Blackwe, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 5:24 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 12.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 386 m²/s²
- 0-3 km storm-relative helicity
- 585 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
253
WFUS54 KOUN 232359
TOROUN
OKC083-119-240045-
/O.NEW.KOUN.TO.W.0012.220423T2359Z-220424T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Norman OK
659 PM CDT Sat Apr 23 2022
The National Weather Service in Norman has issued a
* Tornado Warning for...
East central Logan County in central Oklahoma...
Central Payne County in central Oklahoma...
* Until 745 PM CDT.
* At 658 PM CDT, a severe thunderstorm capable of producing a tornado
was located 4 miles northwest of Langston, moving northeast at 45
mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Stillwater, Yale, Glencoe, Quay, Lake Carl Blackwell and Ingalls.
This includes Interstate 35 between mile markers 169 and 170.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3616 9682 3616 9662 3610 9663 3595 9731
3605 9736 3625 9695 3625 9682
TIME...MOT...LOC 2358Z 243DEG 38KT 3600 9730
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
Zwink1 follow-up statement
152
WWUS54 KOUN 240010
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
710 PM CDT Sat Apr 23 2022
OKC083-240020-
/O.CAN.KOUN.TO.W.0012.000000T0000Z-220424T0045Z/
Logan OK-
710 PM CDT Sat Apr 23 2022
...THE TORNADO WARNING FOR EAST CENTRAL LOGAN COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has !moved out
of the warned area. Therefore, the warning has been cancelled.
LAT...LON 3616 9682 3616 9662 3610 9663 3598 9720
3608 9727 3625 9695 3625 9682
TIME...MOT...LOC 0010Z 245DEG 36KT 3604 9717
$$
OKC119-240045-
/O.CON.KOUN.TO.W.0012.000000T0000Z-220424T0045Z/
Payne OK-
710 PM CDT Sat Apr 23 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR CENTRAL
PAYNE COUNTY...
At 710 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles northeast of Coyle, moving northeast at 40 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Stillwater, Yale, Glencoe, Quay and Ingalls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room, or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3616 9682 3616 9662 3610 9663 3598 9720
3608 9727 3625 9695 3625 9682
TIME...MOT...LOC 0010Z 245DEG 36KT 3604 9717
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
ZwinkWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 23, 5:58 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Apr 23, 5:58 PM CDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Norman OK
558 PM CDT Sat Apr 23 2022
...New AVIATION...
.SHORT TERM...
(This evening through Sunday)
Issued at 306 PM CDT Sat Apr 23 2022
* Severe Storms Possible Late This Afternoon/Evening
* Flooding Possible Sunday
Discussion: A dryline continues to work its way east this afternoon.
At 2:30 pm the line was from near Cherokee and Watonga, to near
Clinton and Hobart, to near Altus OK and Goodlett TX. The dryline is
expected to eventually stall later this afternoon. East of the
dryline, moisture continues to increase with dewpoints ranging from
the upper 50s to the mid 60s. There is still a bit of a cap but at
least some storms are expected to develop along the dryline late
this afternoon/evening. Instability and shear are expected to be
sufficient for severe storms to be possible with large hail and
strong winds. There is also a low potential for tornado. Some CAMs
show that a second round of storms could initiate late this
evening/overnight along the retreating dryline. Meanwhile, a cold
front will also begin to move into NW parts of the fa later this
evening and move across portions of the fa overnight. Showers and
storms will also be possible along it starting in parts of north
central/central OK. In addition to the severe storms, locally heavy
rain/flooding could also be possible in some locations tonight.
The cold front is expected to slowly sag southward into portions of
southern OK/north TX Sunday. Showers and storms will remain possible
across the southeastern half of the fa Sunday. Some strong to severe
storms could be possible across portions of southern OK/north TX
Sunday but heavy rain/flooding will also be a concern. Rainfall
amounts of 2 to 4 inches will be possible across mainly portions of
south central and southeast OK. A Flood Watch is in effect for
Sunday and Sunday night.
Behind the dryline, fire weather will continue to be a concern the
rest of this afternoon into early evening due to the low RH, gusty
winds, and dry vegetation. The Red Flag Warning continues through 9
pm for parts of western OK and western north TX.
&&
.LONG TERM...
(Sunday night through next Friday)
Issued at 306 PM CDT Sat Apr 23 2022
As mentioned in the short term section, showers and thunderstorms
will continue across portions of the fa Sunday night with heavy
rain/flooding remaining a concern. Showers/storms could linger
across far southern portions of the fa into Monday.
Models show upper ridging briefly affecting the region towards the
middle of next week with southerly winds returning Wednesday. Models
then show a mid/upper level shortwave/disturbance moving across the
Plains Wednesday night/Thursday which will bring another chance for
showers/storms to parts of the fa. Models then increasingly differ
towards the end of next week/weekend but show another storm system
could affect the region with a chance of showers/storms.
Fire weather will also continue to be a concern for parts of the
area next week with several days of elevated to near critical
conditions currently in the forecast.
&&
.AVIATION...
(00Z TAFS)
Issued at 558 PM CDT Sat Apr 23 2022
Thunderstorms are expected from southwestern through central
Oklahoma this evening and again periodically through the daytime
Sunday. Gusty south to southwest wind will exist ahead of a cold
front which will move into northwestern Oklahoma around midnight. The
front will be passing southeast of the OKC area around sunrise.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 55 66 49 67 / 60 50 40 0
Hobart OK 51 73 46 70 / 20 20 20 0
Wichita Falls TX 61 72 50 68 / 50 80 70 10
Gage OK 46 73 41 67 / 0 0 0 0
Ponca City OK 51 72 45 67 / 50 10 10 0
Durant OK 64 76 54 69 / 40 80 100 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 7 PM CDT this evening for OKZ004>029-033>039-
044-045.
Red Flag Warning until 9 PM CDT this evening for OKZ004>006-
009>011-014>016-021-022-033>036.
Flood Watch from Sunday morning through Monday morning for
OKZ031-032-040>043-046>048-050>052.
TX...Wind Advisory until 7 PM CDT this evening for TXZ083>090.
Red Flag Warning until 9 PM CDT this evening for TXZ083-084-087.
&&
SHORT TERM...25
LONG TERM....25
AVIATION...09Hazardous weather outlook, Apr 23, 12:05 PM CDT, 6 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1205 PM CDT Sat Apr 23 2022 OKZ004>048-050>052-TXZ083>090-241715- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1205 PM CDT Sat Apr 23 2022 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Strong Winds... Strong, gusty southerly winds with gusts up to 55 mph are likely to continue through the day today across much of the western half of Oklahoma and all of western north Texas. A Wind Advisory is in effect for these areas through the day today. .Thunderstorms... Shower and thunderstorm activity will be possible late this afternoon and tonight along and ahead of a dryline that is expected to be near the I-35 and I-44 corridors this afternoon. A few of these storms will likely become severe with the primary hazards being large hail and damaging straight-line wind gusts. However, a low tornado risk will also exist. Localized flooding will also be possible. .Fire Weather... Critical to Extreme fire weather conditions are expected to develop this afternoon across portions of western Oklahoma and western north Texas. A Red Flag Warning is in effect for this area. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... A few strong to marginally severe storms are possible Sunday across parts of southern Oklahoma and western north Texas. .Heavy Rainfall... A stalled front will be focus for heavy rainfall across parts of south central and southeast Oklahoma Sunday and Sunday night. Rainfall amounts of 2 to 4 inches of rain are possible. A Flood Watch is in effect. .Fire Weather... Occasional elevated fire weather conditions may occur across western Oklahoma Sunday through Thursday afternoons. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Apr 23, 5:44 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Norman OK
544 PM CDT Sat Apr 23 2022
OKZ023-024-027-035-232315-
Grady OK-Kiowa OK-Canadian OK-Caddo OK-
544 PM CDT Sat Apr 23 2022
...Strong thunderstorms will impact portions of northwestern Grady,
central Caddo, northeastern Kiowa and southwestern Canadian Counties
through 615 PM CDT...
At 544 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles southeast of Binger to 5 miles
southwest of Carnegie. Movement was northeast at 45 mph.
HAZARD...Wind gusts of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
El Reno, Carnegie, Union City, Minco, Binger, Fort Cobb, Gracemont,
Lookeba, Pocasset, Cogar, Fort Cobb Reservoir, Albert, Lake Chickasha
and Cedar Lake.
This includes Interstate 40 between mile markers 112 and 127.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3507 9874 3512 9867 3512 9863 3511 9862
3517 9862 3564 9804 3549 9790 3520 9795
3496 9875
TIME...MOT...LOC 2244Z 229DEG 38KT 3528 9830 3503 9866
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
MahaleSpecial weather statement, Apr 23, 6:29 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Norman OK
629 PM CDT Sat Apr 23 2022
OKZ023-035-240000-
Kiowa OK-Caddo OK-
629 PM CDT Sat Apr 23 2022
...A strong thunderstorm will impact portions of southern Caddo and
east central Kiowa Counties through 700 PM CDT...
At 628 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Carnegie, moving northeast at 45 mph.
HAZARD...Wind gusts of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Carnegie, Fort Cobb, Gracemont, Fort Cobb Reservoir and Albert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3486 9862 3494 9875 3531 9842 3520 9814
TIME...MOT...LOC 2328Z 225DEG 39KT 3499 9860
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
MahaleLocal storm report, Apr 23, 6:39 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
639 PM CDT SAT APR 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG 5 W EL RENO 35.53N 98.04W
04/23/2022 CANADIAN OK BROADCAST MEDIA
TRUCK BLOWN OVER ALONG I-40.
&&
BUNKERLocal storm report, Apr 23, 6:46 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
646 PM CDT SAT APR 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM HAIL MINCO 35.31N 97.94W
04/23/2022 E1.75 INCH GRADY OK BROADCAST MEDIA
&&
BUNKERLocal storm report, Apr 23, 6:51 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
651 PM CDT SAT APR 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM HAIL MINCO 35.31N 97.94W
04/23/2022 M2.00 INCH GRADY OK TRAINED SPOTTER
PICTURE FROM TWITTER.
&&
BUNKERSpecial weather statement, Apr 23, 6:53 PM CDT, 6 minutes before
Special Weather Statement National Weather Service Norman OK 653 PM CDT Sat Apr 23 2022 OKZ036-037-TXZ085-240030- Tillman OK-Jackson OK-Wilbarger TX- 653 PM CDT Sat Apr 23 2022 ...A strong thunderstorm will impact portions of southeastern Jackson, northwestern Tillman and north central Wilbarger Counties through 730 PM CDT... At 652 PM CDT, Doppler radar was tracking a strong thunderstorm 5 miles east of Fargo, moving northeast at 40 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Frederick, Tipton, Manitou and Fargo. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3420 9919 3429 9934 3461 9904 3446 9878 TIME...MOT...LOC 2352Z 227DEG 37KT 3432 9919 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH Mahale
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 2:19 AM CDT | Flood Watch | OUN | Atoka, Bryan, Carter, Cleveland, Coal, Comanche and 16 more | 48 hr |
| Apr 23, 2:34 AM CDT | Red Flag Warning | OUN | Alfalfa, Beckham, Custer, Dewey, Ellis, Greer and 9 more | 18 hr |
| Apr 23, 4:17 AM CDT | Severe Thunderstorm Warning | OUN | Harper | 43 min |
| Apr 23, 5:04 AM CDT | Special Weather Statement | OUN | Woodward | 26 min |
| Apr 23, 5:08 PM CDT | Special Weather Statement | OUN | Canadian | 37 min |
| Apr 23, 5:11 PM CDT | Special Weather Statement | OUN | Kiowa | 34 min |
| Apr 23, 5:35 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Logan | 40 min |
| Apr 23, 5:44 PM CDT | Special Weather Statement | OUN | Caddo, Canadian | 31 min |
| Apr 23, 5:49 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady | 41 min |
| Apr 23, 6:00 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 45 min |
| Apr 23, 6:10 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kay, Logan, Noble | 37 min |
| Apr 23, 6:14 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan, Noble, Payne | 46 min |
| Apr 23, 6:21 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Logan | 39 min |
| Apr 23, 6:29 PM CDT | Special Weather Statement | OUN | Caddo | 31 min |
| Apr 23, 6:31 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady | 44 min |
| Apr 23, 6:37 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Kiowa | 38 min |
| Apr 23, 6:53 PM CDT | Special Weather Statement | OUN | Tillman | 37 min |
| Apr 23, 6:58 PM CDT | Severe Thunderstorm Warning | OUN | Logan, Noble, Payne | 47 min |
Nearby
Tornado Warnings in Oklahoma, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.